MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP
Catalog Number A2114
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that mayfield infinity xr2 skull clamp (a2114) was used in a posterior cervical fusion procedure and the pin slipped causing an abrasion to the patient's head.The lock did not stay engaged for the procedure.No surgical delay has been reported.
 
Additional Manufacturer Narrative
The mayfield infinity xr2 skull clamp (a2114) was returned for evaluation: device history record (dhr) - the dhr was reviewed shows no abnormalities related to the reported failure.Failure analysis - the investigation shows that the unit has a loose index knob caused by the set screw being loose, the pawls are showing signs of wear and will need to be replaced, and the adult rocker arm and 80lb torque knob have a sticky residue that will require disassembly and cleaning.Since a patient injury was involved, the unit was sent to quality engineering (qe) for further investigation.Qe confirmed the findings of the service team and noted that the returned unit had a loose index knob and signs of wear.No additional device deficiencies were noted.To resolve the issue, all worn components will be replaced with new parts, and general maintenance and cleaning will be performed.Root cause - the complaint is confirmed via inspection of the unit.The index knob is loose, and it is recommended that the unit receive a preventive maintenance (pm) service.The probable root cause is routine use and wear of the unit.No further corrective action is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD INFINITY XR2 SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23544288
Report Number3004608878-2025-00214
Device Sequence Number9609472
Product Code HBL
UDI-Device Identifier10381780253761
UDI-Public10381780253761
Combination Product (Y/N)N
PMA/510(K) Number
K130389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA2114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Initial Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown